Thunderstorm Wind, Belmont
- When
- June 3, 11:45 PM EST
- Where
- Belmont County, St Clairsville
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.083, -80.900
Thunderstorm winds downed several large trees.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 3, 11:11 PM EST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1211 AM EDT TUE JUN 4 2002 EXPANDED FFA TO INCLUDE THE NRN PANHANDLE OF WV, COUPLE MORE COUNTIES IN EAST CENTRAL OHIO AND THREE COUNTIES IN SW PA ALONG THE NRN PANHANDLE OF WV. SEE CODING BELOW OR FFA FOR COUNTY LISTING. AREA OF HEAVY RAIN IS HOLDING TOGETHER AND EXPANDING EASTWARD. .PBZ... MD...NONE. OH...FLOOD WATCH FOR THIS MORNING FOR ZONES OHZ039>040... OHZ048>050...OHZ057>059. FLOOD WATCH FOR THIS MORNING FOR ZONE OHZ041. PA...FLOOD WATCH FOR THIS MORNING FOR ZONES PAZ020...PAZ029...PAZ031. WV...FLOOD WATCH FOR THIS MORNING FOR ZONES WVZ001>004.
OHZ039-040-048>050-040330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 940 PM EDT MON JUN 3 2002 ...THUNDERSTORMS MOVING INTO THE REGION... THUNDERSTORMS WILL MOVE THROUGH COSHOCTON, TUSCARAWAS, CARROLL, HARRISON, AND JEFFERSON COUNTIES OHIO DURING THE LATE EVENING HOURS. A RAINFALL RATE OF 1.50 INCHES PER HOUR IS POSSIBLE IN JUST WITH THE STRONGEST OF THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING, WIND GUSTS TO 40 MPH, AND HAIL UP TO 0.75 INCHES IN DIAMETER ARE ALSO POSSIBLE. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. NEVER TAKE COVER UNDER A TREE. REMEMBER, LIGHTNING KILLS.
OHZ039-040-048>050-040330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 945 PM EDT MON JUN 3 2002 ...THUNDERSTORMS MOVING INTO THE REGION... THUNDERSTORMS WILL MOVE THROUGH COSHOCTON, TUSCARAWAS, CARROLL, HARRISON, AND JEFFERSON COUNTIES OHIO DURING THE LATE EVENING HOURS. A RAINFALL RATE OF 1.50 INCHES PER HOUR IS POSSIBLE WITH THE STRONGEST OF THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING, WIND GUSTS TO 40 MPH, AND HAIL UP TO 0.75 INCHES IN DIAMETER ARE ALSO POSSIBLE. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. NEVER TAKE COVER UNDER A TREE. REMEMBER, LIGHTNING KILLS.
PAZ029-031-WVZ003-004-040600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1221 AM EDT TUE JUN 4 2002 ...THUNDERSTORMS MOVING THROUGH THE REGION... THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH MARSHALL AND OHIO COUNTIES IN WEST VIRGINIA, AND GREENE AND SOUTHERN WASHINGTON COUNTIES IN SOUTHWEST PENNSYLVANIA. A RAINFALL RATE OF UP 1.50 INCHES PER HOUR IS POSSIBLE. ALSO, WIND GUSTS TO 40 MPH AND HAIL ARE POSSIBLE. THE STORMS WILL CONTINUE TO MOVE TOWARD THE SOUTHEAST AT 25 MPH. FLOOD WATCH IS IN EFFECT FOR THIS REGION. WATER WILL POND ON ROADS. ALSO, POOR DRAINAGE FLOODING IS LIKELY. BE EXTRA CAREFUL AT NIGHT. NEVER DRIVE THROUGH FLOOD WATERS.
The Pittsburgh radar (KPBZ), 76 km away, was scanning. The volume nearest the first event began at 04:45 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds downed several large trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301208, 5301209.